Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Can sinus infection cause dizziness?

DOCTOR OF THE MONTH - Jun 2015
Jun 2015
User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
Question
Hello - can a sinus infection causr dizziness? I dont have any nasal congestion but i can tell my ears feel full and i have some post nasal drainage
Posted Mon, 13 Jan 2014 in General Health
 
 
Answered by Dr. Polash Sannigrahi 6 minutes later
Hi, Fullness of ear is due to spread of infection through Eustachian tube which connects nasopharynx to middle ear. Management includes: 1. Antihistamines like Allegra 2. Paracetamol 500mg three times a day after food. 3. Antibiotics based on culture & sensitivity reports. 4. Warm water gargle. 5. Steam inhalation. Take care.
Above answer was peer-reviewed by
 
Follow-up: Can sinus infection cause dizziness? 1 minute later
Can this dizziness
 
 
Answered by Dr. Polash Sannigrahi 43 minutes later
Brief Answer: Transmission of pressure/ infection to inner ear Detailed Answer: Hello Christena, Thanks for your follow up query. Let me explain you in details. As I have mentioned in my previous answer that there is a connecting tract (known as Eustachian tube) between the nasopharynx & middle ear through which infection can spread to ear. Now because of this infection & inflammation, there is build up of pressure in the ear. This pressure gets transmitted to the inner ear which has a specialized structure called Vestibular apparatus. The Vestibular apparatus plays an important role in maintaining the posture & body balance. Hence, a disturbance in this apparatus secondary to build up of pressure & spread of infection in ear causes dizziness. As the sinusitis gets treated, the symptoms of dizziness, post nasal drip & sensation of pressure in ears will automatically subside. Hope I have been able to answer your query. Please let me know if I need to clarify further. There is no need to worry, you will be fine. Wishing you a Good Health. Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor